Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Foomph

A very disturbing thing is happening to me...

In th past few weeks I've beennoticing that I'm developing a LOT of hyperpigmentation in my face and everywhere I used to have a zit/pustules is white with a brown ring/mark around it. So basiacally the whole left side of my temple and spilling out onto my forehead looks like white "scars" with brown rings around them.

I want to cry. I am trying very hard not to break down. After all, it's not acne.

I never noticed this on my first round of accutane but I know I did develop melasma last yea and this could maybe be part of it? But melasma is usually caused by the sun and it's been raining for months here save the odd day of sunshine and I ALWAYS wear spf 30??!! Thank god I'm seeing my derm on Wednesday. She did say that she would give me some bleaching cream for my melasma once I was done accutane but dammit I also have excema!!?? How will I be able to put a leaching cream on it?

The whole reason for my relapse was that I wasn't able to maintain my accutane course through topicals because of the excema.

I feel like a fucking mess. You could never even see the goddamned "scars" before becasue they were white and I'm pale anyway. What the hell???!! This sucks so bad.

*sorry-that was a rant*

Share this post


Link to post
Share on other sites

Hi Foomph,

Not only do I have acne, I also have tons of red marks all over which are so hard to cover. On top of all of that I also have melasma. Got it a few years ago when I was on the pill. I've been off the pill for nine months and I still have it. I don't know if it's because it's so ddep in the skin layers, but it hasn't faded. In fact I think it's getting a little darker. And yeah, I also live in Vancouver and it has been grey and rainy for months now. WTF? I have a really big patch on my forehead that is just terrible, and such an uneven skin tone. I just want to cry sometimes! I will be phoning my derm tomorrow for an appointment. Maybe she can perscribe something that works on acne, red marks and melasma that won't cause too much of an initial purge. That's why I hate topicals so much.

Share this post


Link to post
Share on other sites

Ask your derm about IPL. Zaps that stuff faster than anything else. Foomph, you'd probably need to wait until finshing accutane but then it could be great.

Share this post


Link to post
Share on other sites

Hmmmm...thanks for the answers, guys! I know I will have to wait until after accutane to try something. I'll ask my derm about the laser thing.

SunnyGirl-I developed melasma on the pill as well (Diane 35) but it went away after being off it for about 4 months (and also fall came around). I had no idea how much it bothered me until it left. Makes such adifference in your skin tone! Then I went back on Alesse (low dose) and it came back (though not as severe, but it's getting there and I have no doubt that in the summer it will get full-blown).

I asked my derm about it and she said that melasma is caused more by the sun than by the pill,but I'm not sure if I beleive it. I'm seeing her on Wednesday.

The shittiest thing ever, is also that it's on my upper cheeks and I have some peach fuzz there, so heavy makeup makes it stand out even worse! And I need heavy makeup to cover it.

Share this post


Link to post
Share on other sites

That's what I don't understand....I've been off the pill for a while so why isn't my melasma fading? I read somewhere that the deeper it is in the skin layers, the longer it takes to fade. It would probably fade faster if I used some sort of retinol product, but I don't. And I hate the way sunscreen feels on my face. Could you recommend one that isn't greasy or causes breakouts? I too also have peach fuzz on my face....always have, and I have to wear a lot of make-up, concealer and powder to cover everything and it just looks terrible. I always hope that people don't look too closely at my skin or they'd be horrified!

Share this post


Link to post
Share on other sites

It won't just fade by itself. If you don't want to try IPL there are topicals you could use but they won't work near as fast and you have to be very consistent...with the product and with the spf. Retinoids and hydroquinones work best as far as topicals. There is a company called IMAGE that has a very good gel sunscreen...not at all oily. But you can only get it through a professional. They don't sell on the internet. I'm trying to think of some more but I have a hard time finding gel spf's.

Share this post


Link to post
Share on other sites

Hey Sunny-that is too bad. The only non-greasy sunscreen I know of is Coppertone oil free but it stings my face so I can't use it. I don't know any others that aren't at least a bit greasy, and trust me-I wear spf 30 every single day-it doesn't make one damn bit of difference in terms of melasma :(

I use Neutrogena Healthy Defense spf 30 on recommendation form my derm but it's greasy. I just blot a bit after I let it sinck in as much as it will, or I use mineral makeup over top. It doesn't break me out, but I'm currently on accutane so I could rub crisco on my face and not break out right now.

So what are we supposed to do anyway-just get off the pill? I KNOW my acne will come back 100% if I get off it and I don't want kids so I need something convenient anyway. This never happened to me at ages 16-24 when I wa son Ortho Tri CYceln...I wonder if I should switch back or have I just changed?

Which brand o fill were you on?

And I do want to try ipl, but isn't that just going to mask it for a bit? I mean I need ot be on BC and I already use sunscreen, so won't it just keep coming back until I find the cause?

Share this post


Link to post
Share on other sites

I developed melasma when I was taking orthocept. I was on it for about three years, and before that I was taking ortho tri-cyclen for many years. It started as a small patch in the corner of my forehead, and then after one summer it spread to a larger area with some spots on the top of my cheeks and above my lip. Since stopping the pill (because it wasn't helping with my acne anyways) the spots on my cheeks and above my lip have faded away just leaving the area on my forehead. I'm scared to use a topical to help it fade because I know my skin hates any topical that has the word "acid" at the end of it.

Thanks for the tip on the sunscreen. I guess I should start looking for one before the sun starts coming out, but as you know, that may be a while yet here in Vancouver. :rolleyes:

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


                ×